Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Feb 6, 2019, 9:09 PM EST for 5 counties in Tennessee. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2019, 9:09 PM EST (02:09 UTC)
- Expired
- Feb 7, 2019, 12:15 AM EST
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grainger County, TN, Hamblen County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN
The radar
The Knoxville radar (KMRX), 5 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 9:27 PM EST | FLASH FLOOD | 4 Ne Heiskell, TN | A VEHICLE IS STRANDED IN HIGH WATER IN THE HEISKELL/EAST RACOOM VALLEY ROAD AREA. |
| Feb 6, 9:49 PM EST | FLASH FLOOD | 1 Se Morristown, TN | AROUND A FOOT OF WATER COVERING THE ROADWAY IN FRONT OF LINCOLN HEIGHTS MIDDLE SCHOOL. |
| Feb 6, 10:05 PM EST | FLASH FLOOD | 3 Se Paulette, TN | TDOT INDICATES THAT PARTS OF STATE ROUTE 121 IN KNOX CO IS IMPASSIBLE DUE TO FLOODING. |
| Feb 6, 11:02 PM EST | FLASH FLOOD | Morristown, TN | MULTIPLE ROADS IMPASSIBLE ACROSS HAMBLEN COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
078
WGUS54 KMRX 070209
FFWMRX
TNC057-063-073-089-093-070515-
/O.NEW.KMRX.FF.W.0002.190207T0209Z-190207T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
909 PM EST WED FEB 6 2019
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Southwestern Hawkins County in east Tennessee...
Northeastern Knox County in east Tennessee...
Jefferson County in east Tennessee...
Grainger County in east Tennessee...
Hamblen County in east Tennessee...
* Until 1215 AM EST.
* At 908 PM EST, the public reported thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Knoxville, Morristown, Jefferson City, Dandridge, Rutledge, Bean
Station, White Pine, Plainview, New Market, Baneberry,
Russellville, Strawberry Plains, Halls, Blaine, Bulls Gap, Panther
Creek State Park, Buffalo Springs, Mooresburg, Maloneyville and
Mascot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3643 8311 3625 8308 3617 8319 3613 8318
3615 8323 3612 8324 3608 8323 3609 8324
3603 8326 3605 8407 3608 8407 3619 8395
3616 8391 3617 8373 3621 8370 3640 8340
3641 8332 3639 8330
$$
05/MA1 follow-up statement
818
WGUS74 KMRX 070303
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
1003 PM EST WED FEB 6 2019
TNC057-063-073-089-093-070515-
/O.CON.KMRX.FF.W.0002.000000T0000Z-190207T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawkins TN-Knox TN-Jefferson TN-Grainger TN-Hamblen TN-
1003 PM EST WED FEB 6 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EST FOR
SOUTHWESTERN HAWKINS...NORTHEASTERN KNOX...JEFFERSON...GRAINGER AND
HAMBLEN COUNTIES...
At 1001 PM EST, local law enforcement reported heavy rain with
numerous roads impassible within the warning area. Up to two inches
of rain have already fallen. Flash flooding is expected to begin
shortly.
Some locations that will experience flooding include...
Knoxville, Morristown, Jefferson City, Dandridge, Rutledge, Bean
Station, White Pine, Plainview, New Market, Baneberry, Russellville,
Strawberry Plains, Halls, Blaine, Bulls Gap, Panther Creek State
Park, Buffalo Springs, Mooresburg, Maloneyville and Mascot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3643 8311 3625 8308 3617 8319 3613 8318
3615 8323 3612 8324 3608 8323 3609 8324
3603 8326 3605 8407 3608 8407 3619 8395
3616 8391 3617 8373 3621 8370 3640 8340
3641 8332 3639 8330
$$
05/MAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 9:00 PM EST, 9 minutes earlier.
Area forecast discussion, Feb 6, 9:00 PM EST, 9 minutes before
Area Forecast Discussion National Weather Service Morristown TN 900 PM EST Wed Feb 6 2019 .DISCUSSION...Quasi-stationary frontal boundary as set up from near bna to mor and tri this evening with moderate to heavy showers, and even a little thunder. The rain is producing some localized flooding along the boundary which is the result of strengthening warm air advection and a short wave impulse riding east northeast near the front. Believe the models have captured the heart of the forecast with a slow boundary drift northward through the night as the main storm system presses east out of the plains states. Will adjust pops up through northeast tennessee and may slow the high pop gradient's northward trek during the next several hours. Temperatures are doing rather well with a nice warm southerly flow slowing the diurnal drop or even rising a degree or two during the last few hours. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Feb 6, 3:28 PM EST, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 328 PM EST Wed Feb 6 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-072030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 328 PM EST Wed Feb 6 2019 /228 PM CST Wed Feb 6 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms could bring brief heavy rain to the Plateau, northern and central Valley, and southwest VA late this afternoon through Midnight tonight. Ponding of water in poor drainage areas will be possible with any thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another round of rain can be expected Monday and Tuesday, with heavy rainfall possible. While uncertainty is still significant that far out in time, there is a possibility of flooding with this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, Feb 6, 7:16 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Morristown TN
716 PM EST WED FEB 6 2019
TNZ036-069-070100-
Anderson TN-Knox TN-
716 PM EST WED FEB 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX AND CENTRAL
ANDERSON COUNTIES UNTIL 800 PM EST...
At 716 PM EST, Doppler radar was tracking a strong thunderstorm near
Clinton, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Knoxville, Oak Ridge, Clinton, Halls, Blaine, House Mountain State
Park, Maloneyville, Mascot and Powell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3600 8419 3613 8421 3617 8374 3614 8372
3609 8367 3608 8367 3610 8369 3610 8371
3606 8369 3605 8367 3603 8368 3599 8365
3598 8366 3597 8365 3593 8372
TIME...MOT...LOC 0016Z 268DEG 31KT 3604 8412
05/MALocal storm report, Feb 6, 8:07 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
807 PM EST WED FEB 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD MAYNARDVILLE 36.25N 83.81W
02/06/2019 UNION TN 911 CALL CENTER
WATER OVER ROADWAYS WITH REPORTS OF FLASH
FLOODING THROUGHOUT THE COUNTY.
&&Local storm report, Feb 6, 8:44 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
844 PM EST WED FEB 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM FLASH FLOOD ANDERSONVILLE 36.20N 84.04W
02/06/2019 ANDERSON TN BROADCAST MEDIA
REPORTS OF WATER UP HALFWAY ON THE CAR DOORS
IN PARTS OF ANDERSONVILLE.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:11 PM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Morgan, Roane and 2 more | 3 hr |
| Feb 6, 7:16 PM EST | Special Weather Statement | MRX | Anderson, Knox | 44 min |
| Feb 6, 7:53 PM EST | Flash Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Union | 3 hr |
| Feb 6, 8:04 PM EST | Areal Flood Advisory | MRX | Claiborne, Grainger, Hancock, Hawkins, Knox | 3 hr |
| Feb 6, 8:37 PM EST | Areal Flood Advisory | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 3 hr |
| Feb 6, 9:12 PM EST | Areal Flood Advisory | MRX | Carter, Sullivan, Washington | 3 hr |
| Feb 6, 9:36 PM EST | Special Weather Statement | MRX | Morgan | 39 min |
| Feb 6, 10:08 PM EST | Special Weather Statement | MRX | Campbell | 52 min |
| Feb 6, 10:16 PM EST | Areal Flood Advisory | MRX | Campbell, Claiborne, Morgan, Scott | 3 hr |
| Feb 6, 10:58 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Union | 3 hr |
| Feb 6, 11:30 PM EST | Areal Flood Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 3 hr |
| Feb 7, 12:24 AM EST | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Washington | 2 hr |
| Feb 7, 1:06 AM EST | Areal Flood Warning | MRX | Campbell, Claiborne, Morgan, Scott | 3 hr |
| Feb 7, 1:58 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Union | 2 hr |
| Feb 7, 2:08 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Union | 112 min |
| Feb 7, 2:23 AM EST | Areal Flood Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 2 hr |
| Feb 7, 2:28 AM EST | Areal Flood Warning | MRX | Carter, Johnson, Sullivan, Washington | 2 hr |
| Feb 7, 3:46 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Knox and 3 more | 119 min |
| Feb 7, 4:11 AM EST | Areal Flood Warning | MRX | Carter, Grainger, Greene, Hamblen, Hancock, Hawkins and 3 more | 2 hr |
| Feb 7, 5:35 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Morgan and 2 more | 9 hr |
| Feb 7, 5:42 AM EST | Areal Flood Warning | MRX | Carter, Grainger, Greene, Hamblen, Hawkins, Johnson and 2 more | 9 hr |
| Feb 7, 10:26 AM EST | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Hamilton and 14 more | 10 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.